Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 6:24 PM CST for 4 parishes in Louisiana; Amite County, Pike County, Mississippi. It was in force for 51 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 6:24 PM CST (00:24 UTC)
- Expired
- Dec 28, 2024, 7:15 PM CST
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS
The radar
The Hammond radar (KHDC), 65 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 6:24 PM CST | TSTM WND DMG | 3 W Liberty, MS | Part of a tin roof peeled back. |
| Dec 28, 6:24 PM CST | TSTM WND DMG | 3 W Liberty, MS | Part of a tin roof peeled back. |
| Dec 28, 6:34 PM CST | TSTM WND DMG | Liberty, MS | Multiple trees down on Mississippi Highway 24 between Liberty and McComb. |
| Dec 28, 6:34 PM CST | TSTM WND DMG | Liberty, MS | Multiple trees down on Mississippi Highway 24 between Liberty and McComb. |
| Dec 28, 6:38 PM CST | TSTM WND DMG | 6 E Liberty, MS | Large tree uprooted. |
| Dec 28, 6:38 PM CST | TSTM WND DMG | 6 E Liberty, MS | Large tree uprooted. |
| Dec 28, 6:41 PM CST | TORNADO | 2 N Gillsberg, MS | A tornado snapped a few trees as it crossed Hwy 584 north of Gillsberg. NWS survey estimates maximum winds of 90 mph (EF-1) with a path length of 0.3 mi and width of 25 yds. The track may extend farther to both the east and west, but the survey team was unable |
| Dec 28, 6:41 PM CST | TORNADO | 2 N Gillsberg, MS | A tornado snapped a few trees as it crossed Hwy 584 north of Gillsberg. NWS survey estimates maximum winds of 90 mph (EF-1) with a path length of 0.3 mi and width of 25 yds. The track may extend farther to both the east and west, but the survey team was unable |
| Dec 28, 6:55 PM CST | TSTM WND DMG | 5 Wsw Magnolia, MS | Half of the roof was ripped off a house on Church Rd. outside of Magnolia. |
| Dec 28, 6:55 PM CST | TSTM WND DMG | 5 Wsw Magnolia, MS | Half of the roof was ripped off a house on Church Rd. outside of Magnolia. |
| Dec 28, 7:01 PM CST | TSTM WND GST 53 | 2 Nnw Magnolia, MS | ASOS station KMCB Mc Comb-John E. Lewis Airport. |
| Dec 28, 7:01 PM CST | TSTM WND GST 53 | 2 Nnw Magnolia, MS | ASOS station KMCB Mc Comb-John E. Lewis Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.4
The text
As transmitted.
220
WFUS54 KLIX 290024
TORLIX
LAC037-091-105-117-MSC005-113-290115-
/O.NEW.KLIX.TO.W.0043.241229T0024Z-241229T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
624 PM CST Sat Dec 28 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern St. Helena Parish in southeastern Louisiana...
Northeastern East Feliciana Parish in southeastern Louisiana...
Northwestern Tangipahoa Parish in southeastern Louisiana...
Northwestern Washington Parish in southeastern Louisiana...
Pike County in southern Mississippi...
Southern Amite County in southern Mississippi...
* Until 715 PM CST.
* At 623 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Liberty,
moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern St. Helena, northeastern East Feliciana, northwestern
Tangipahoa and northwestern Washington Parishes, Pike and southern
Amite Counties, including the following locations... Mccomb
Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 60 and 66.
Interstate 55 in Mississippi between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3101 9101
3125 9091 3127 9026
TIME...MOT...LOC 0023Z 276DEG 46KT 3111 9083
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG4 follow-up statements
596
WWUS54 KLIX 290035
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
635 PM CST Sat Dec 28 2024
LAC037-290045-
/O.CAN.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
East Feliciana LA-
635 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN EAST FELICIANA PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3098 9085
3100 9083 3105 9088 3126 9079 3126 9062
3127 9026
TIME...MOT...LOC 0035Z 275DEG 41KT 3110 9072
$$
LAC091-105-117-MSC005-113-290115-
/O.CON.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
St. Helena LA-Tangipahoa LA-Washington LA-Pike MS-Amite MS-
635 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHEASTERN ST. HELENA...NORTHWESTERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...PIKE AND SOUTHEASTERN AMITE COUNTIES...
At 635 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Gillsburg,
or near Liberty, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mccomb, Liberty, Magnolia, Kentwood, Osyka, Gillsburg, and Mccomb
Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 60 and 66.
Interstate 55 in Mississippi between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3098 9085
3100 9083 3105 9088 3126 9079 3126 9062
3127 9026
TIME...MOT...LOC 0035Z 275DEG 41KT 3110 9072
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG554
WWUS54 KLIX 290046
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
646 PM CST Sat Dec 28 2024
LAC091-105-117-MSC005-113-290115-
/O.CON.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
St. Helena LA-Tangipahoa LA-Washington LA-Pike MS-Amite MS-
646 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHEASTERN ST. HELENA...NORTHWESTERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...SOUTHERN PIKE AND SOUTHEASTERN AMITE
COUNTIES...
At 646 PM CST, a confirmed tornado was located near Gillsburg, or 14
miles southeast of Liberty, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Magnolia, Kentwood, Osyka, Gillsburg, and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 60 and 66.
Interstate 55 in Mississippi between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3097 9081
3101 9077 3119 9069 3119 9026
TIME...MOT...LOC 0046Z 281DEG 43KT 3104 9060
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
KLG109
WWUS54 KLIX 290057
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
657 PM CST Sat Dec 28 2024
LAC091-105-117-MSC005-113-290115-
/O.CON.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
St. Helena LA-Tangipahoa LA-Washington LA-Pike MS-Amite MS-
657 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHEASTERN ST. HELENA...NORTHWESTERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...SOUTHERN PIKE AND SOUTHEASTERN AMITE
COUNTIES...
At 657 PM CST, a confirmed tornado was located over Osyka, or 15
miles south of Mccomb, moving east at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Magnolia, Kentwood, Osyka, and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 60 and 66.
Interstate 55 in Mississippi between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3094 9066
3100 9060 3119 9058 3119 9026
TIME...MOT...LOC 0057Z 276DEG 46KT 3102 9043
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
KLG199
WWUS54 KLIX 290110
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
710 PM CST Sat Dec 28 2024
LAC091-MSC005-290119-
/O.CAN.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
St. Helena LA-Amite MS-
710 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN ST. HELENA PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN AMITE COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3092 9054
3101 9046 3119 9045 3119 9026
TIME...MOT...LOC 0109Z 275DEG 40KT 3101 9032
$$
LAC105-117-MSC113-290115-
/O.CON.KLIX.TO.W.0043.000000T0000Z-241229T0115Z/
Tangipahoa LA-Washington LA-Pike MS-
710 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHWESTERN TANGIPAHOA...NORTHWESTERN WASHINGTON PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN PIKE COUNTIES...
At 709 PM CST, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Mount
Herman, or 15 miles northwest of Franklinton, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Magnolia, Kentwood, and Osyka.
This includes Interstate 55 in Louisiana near mile marker 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3117 9026 3094 9033 3089 9042 3092 9054
3101 9046 3119 9045 3119 9026
TIME...MOT...LOC 0109Z 275DEG 40KT 3101 9032
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:57 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 28, 3:57 PM CST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Sunday night) Issued at 312 PM CST Sat Dec 28 2024 A regional outbreak of severe weather still seems to be on track this afternoon and evening as the upper-level impulse ejects over east-central Texas. The low-level jet is currently intensifying as the surface low deepens over the ArkLaTex region. The 40-45kt low-level jet has increased shear values over the area to 200-300 0-1 and 0-3km SRH. This, coupled with modest MLCAPE of 2000-2500 j/kg, poses a significant severe weather threat across our area, particularly the northern half of it. We cold see multiple rounds of convection due to confluence bands ahead of the main front. Any supercell that can mature in this environment north of I-12 will be capable of all severe hazards, even strong, long-track tornadoes. The last round of severe weather will be associated with the main front, and that should get through the area around 2-3am. Once the front comes through, a surface high filters into the area and dry air takes over. This will cause more pleasant and clear conditions on Sunday. && .LONG TERM... (Monday through Friday night) Issued at 312 PM CST Sat Dec 28 2024 The next shortwave looks to move across the central CONUS during the day Monday, giving us back onshore flow and heating up back up. That impulse looks to throw another reinforcing front down. Limited moisture ahead of it will cause only isolated showers along it on Tuesday. Behind the front, colder air and a surface high filter into the area, causing more benign conditions behind it. && .AVIATION... (18Z TAFS) Issued at 312 PM CST Sat Dec 28 2024 Multiple rounds of convection is on the table this evening as an upper-level disturbance traverses the lower MS Valley. The last of the convection is expected to be after 3am. Behind it, low ceilings and vis will be an issue with the low-level convergence. That should mix out shortly after sunrise as drier air and high pressure filter in behind the front. && .MARINE... Issued at 312 PM CST Sat Dec 28 2024 Moderate onshore flow will continue through the evening and night as well as periods of showers and thunderstorms in association with an upper-level impulse over Texas. Its associated front will sweep through the waters late tonight, and a return to more benign conditions takes over behind it as a surface high pressure filters in. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 66 47 69 / 100 0 0 0 BTR 57 71 51 74 / 90 0 0 0 ASD 57 72 49 70 / 90 0 0 0 MSY 58 71 53 71 / 90 0 0 0 GPT 58 70 49 68 / 90 10 0 0 PQL 59 75 48 72 / 90 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...JZ LONG TERM....JZ AVIATION...JZ MARINE...JZ
In the hours before
Special weather statement, Dec 28, 2:13 PM CST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST Sat Dec 28 2024
LAZ035-036-MSZ068-069-282100-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
213 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES, SOUTHEASTERN
WILKINSON AND SOUTHWESTERN AMITE COUNTIES THROUGH 300 PM CST
...
At 212 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Spillman, or 9 miles north of
Jackson, moving northeast at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Centreville, Wilson, and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3088 9121 3097 9129 3124 9115 3103 9094
TIME...MOT...LOC 2012Z 213DEG 28KT 3098 9122
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 28, 2:49 PM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
249 PM CST Sat Dec 28 2024
LAZ036-037-071-MSZ069-070-282115-
St. Helena LA-Northern Tangipahoa LA-East Feliciana LA-Pike MS-
Amite MS-
249 PM CST Sat Dec 28 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN ST. HELENA,
NORTHEASTERN EAST FELICIANA AND NORTHWESTERN TANGIPAHOA PARISHES,
SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES THROUGH 315 PM CST
...
At 248 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Gillsburg to 6 miles east of Clinton. Movement was northeast at 35
mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Greensburg, Magnolia, Kentwood, Osyka, Darlington, Gillsburg,
Easleyville, Tangipahoa, and Mccomb Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 55 and 66.
Interstate 55 in Mississippi between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 900 PM CST for southeastern Louisiana...and southern
Mississippi.
&&
LAT...LON 3121 9027 3113 9079 3078 9101 3081 9055
TIME...MOT...LOC 2048Z 204DEG 31KT 3098 9066 3085 9090
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 28, 3:17 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
317 PM CST Sat Dec 28 2024
LAZ037-MSZ069-070-282200-
St. Helena LA-Pike MS-Amite MS-
317 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL ST.
HELENA PARISH, NORTHWESTERN PIKE AND EASTERN AMITE COUNTIES THROUGH
400 PM CST
...
At 316 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds 7 miles west of Gillsburg, or 8
miles south of Liberty, moving northeast at 35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Mccomb, Liberty, Summit, Smithdale, and Gillsburg.
This includes Interstate 55 in Mississippi between mile markers 14
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3092 9071 3097 9085 3099 9084 3100 9083
3100 9089 3135 9073 3135 9035
TIME...MOT...LOC 2116Z 205DEG 29KT 3104 9077
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 28, 3:32 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
332 PM CST Sat Dec 28 2024
LAZ036-037-046>048-MSZ068-069-282200-
Iberville LA-St. Helena LA-East Feliciana LA-West Baton Rouge LA-
East Baton Rouge LA-Wilkinson MS-Amite MS-
332 PM CST Sat Dec 28 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST BATON ROUGE,
NORTHWESTERN ST. HELENA, EAST FELICIANA, NORTH CENTRAL IBERVILLE AND
EAST BATON ROUGE PARISHES, SOUTHEASTERN WILKINSON AND SOUTHWESTERN
AMITE COUNTIES THROUGH 400 PM CST
...
At 331 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Clinton to near Erwinville. Movement was northeast at 35 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Jackson, Clinton, Brusly,
Slaughter, Grosse Tete, Wilson, Norwood, Westminster, Merrydale,
Pride, Felps, Brownfields, Greenwell Spring, Inniswold, and Baton
Rouge Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 140 and 161.
Interstate 12 between mile markers 1 and 4.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3037 9146 3065 9131 3066 9132 3066 9130
3068 9131 3103 9113 3102 9073 3041 9107
TIME...MOT...LOC 2131Z 211DEG 31KT 3083 9100 3050 9134
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Dec 28, 5:04 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
504 PM CST Sat Dec 28 2024
MSZ069-070-290000-
Pike MS-Amite MS-
504 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN PIKE
AND EASTERN AMITE COUNTIES THROUGH 600 PM CST
...
At 504 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Liberty, moving northeast at
25 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Liberty and Smithdale.
This includes Interstate 55 in Mississippi between mile markers 21
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southern
Mississippi.
&&
LAT...LON 3100 9071 3104 9086 3135 9078 3135 9044
TIME...MOT...LOC 2304Z 212DEG 20KT 3106 9082
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJSLocal storm report, Dec 28, 5:09 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
509 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM Tornado 5 NE Gloster 31.25N 90.96W
12/28/2024 Amite MS Emergency Mngr
Large debris field of trees reported by
emergency manager at New Hope Road and
Forest Road 156-A. The debris field
continued Fox Road and Oxford Meadville Road
before entering in Franklin County, MS. No
structures reported damaged.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:07 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Tangipahoa and 2 more | 38 min |
| Dec 28, 6:43 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 47 min |
| Dec 28, 6:59 PM CST | Tornado Warning | LIX | East Baton Rouge, Livingston | 11 min |
| Dec 28, 7:14 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 46 min |
| Dec 28, 7:17 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 43 min |
| Dec 28, 7:30 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 45 min |
| Dec 28, 7:34 PM CST | Special Marine Warning | LIX | 116 min | |
| Dec 28, 7:53 PM CST | Tornado Warning | LIX | Washington | 17 min |
| Dec 28, 8:01 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 44 min |
| Dec 28, 8:10 PM CST | Special Weather Statement | LIX | Saint Tammany, Washington | 35 min |
| Dec 28, 8:34 PM CST | Tornado Warning | LIX | Saint Tammany | 29 min |
| Dec 28, 8:48 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Dec 28, 9:03 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Dec 28, 9:08 PM CST | Special Marine Warning | LIX | 67 min | |
| Dec 28, 11:52 PM CST | Special Marine Warning | LIX | 113 min | |
| Dec 29, 12:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 12:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Dec 29, 1:09 AM CST | Special Marine Warning | LIX | 66 min | |
| Dec 29, 1:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 29, 2:12 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 29, 2:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 3:15 AM CST | Dense Fog Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 9 more | 4 hr |
| Dec 28, 9:48 PM CST | Special Weather Statement | LIX | Harrison | 57 min |
| Dec 28, 10:13 PM CST | Tornado Warning | LIX | Harrison, Jackson | 15 min |
| Dec 29, 12:42 AM CST | Special Weather Statement | LIX | Jackson | 33 min |
Nearby
Tornado Warnings in Louisiana, 2024Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.